Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 207, NWS Amarillo, TX

July 3, 2016Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 3, 2016, 7:45 PM CDT for Cimarron County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2016, 7:45 PM CDT (00:45 UTC)
Expired
Jul 3, 2016, 8:30 PM CDT
In force
45 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 206 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2001 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

582 
WUUS54 KAMA 040045
SVRAMA
OKC025-040130-
/O.NEW.KAMA.SV.W.0207.160704T0045Z-160704T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT SUN JUL 3 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 830 PM CDT

* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF WHEELESS...OR 23 MILES NORTH OF CLAYTON...MOVING SOUTHEAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  BLACK MESA PARK...KENTON AND WHEELESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3690 10300 3693 10297 3688 10282 3678 10272
      3665 10289 3661 10300
TIME...MOT...LOC 0045Z 318DEG 13KT 3677 10301 

HAIL...1.00IN
WIND...60MPH
 
$$

CE
1 follow-up statement
640 
WWUS54 KAMA 040058
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
758 PM CDT SUN JUL 3 2016

OKC025-040130-
/O.CON.KAMA.SV.W.0207.000000T0000Z-160704T0130Z/
CIMARRON OK-
758 PM CDT SUN JUL 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WEST CENTRAL CIMARRON COUNTY...

AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHEELESS...OR
21 MILES WEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK AND WHEELESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3682 10300 3687 10281 3678 10272 3665 10289
      3661 10300
TIME...MOT...LOC 0058Z 312DEG 17KT 3671 10290 

HAIL...1.00IN
WIND...60MPH
 
$$

CE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:49 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 3, 6:49 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
649 PM CDT SUN JUL 3 2016

.Aviation...
00Z TAFs - VFR conditions will prevail through this TAF period.
Scattered thunderstorms are possible this evening across the western
half of the Panhandles, with KDHT the most likely terminal to see
one. Northerly winds will shift southerly overnight and remain less
than 10kts once convection subsides. Scattered VFR clouds and
southerly winds are expected for the 4th of July Holiday, with
scattered storms possible after 00Z tomorrow.

Elsenheimer

&&

.Prev Discussion... /Issued 517 PM CDT SUN JUL 3 2016/

Discussion...
For this evening, the next crop of showers and tstms which have
formed over the higher terrain of sern CO and nern NM will continue
movg esewd and affect at least parts of the western and perhaps
central zones this evening. It is a tough call as to how far east and
south these showers and storms will travel before dissipating. For
this pckg, included slgt chc pops for wrn half of the fcst area until
06Z tonight. A minor upper level shortwave trof embedded in the
overall flow pattern coupled with daytime heating and attendant
atmospheric instability are collectively responsible for this round
of showers and storms. A few storms may become strong to marginally
severe through early this evening before weakening.

On Monday and Monday night, another minor upper level shortwave trof
is progged to zip across the srn high plains, including our forecast
area. This feature, plus some shear, daytime heating and atmospheric
instability, may result in the potential for shower and tstm
development across at least parts of our area late in the afternoon
and through the evening hours. In addition, a low level jet may help
sustain tstms through Monday evening. If storms form, a few will have
the potential to become strong to marginally severe, with large hail
and damaging winds the primary hazards.

Then from Tuesday through Sunday, a somewhat dirty upper level ridge
of high pressure will prevail across much of the srn states. This
particular upper level ridge of high pressure will likely not be
strong enuf to completely suppress tstm development durg this time
period. Have incorporated slgt chc pops across parts of the fcst area
to account for the low threat of tstm development durg this time
period. Well above normal temperatures including some triple digit
values are forecast to return to the area by Tuesday and lasting at
least a few days after.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

18/15
Hazardous weather outlook, Jul 3, 7:44 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
744 PM CDT SUN JUL 3 2016

OKZ001>003-TXZ001>020-041245-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
744 PM CDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE WESTERN
AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP
MAY BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO QUARTER SIZE
AND WIND GUSTS TO AROUND 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE
OKLAHOMA AND TEXAS PANHANDLES FROM MONDAY THROUGH SATURDAY. A FEW
STORMS THAT DEVELOP ON MONDAY WILL HAVE THE POTENTIAL TO BECOME
STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO THE SIZE OF QUARTERS
AND WIND GUSTS TO AROUND 60 MPH POSSIBLE. ANY STORMS THAT FORM ON
TUESDAY THROUGH SATURDAY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 7:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     3 SSE BOISE CITY        36.69N 102.50W
07/03/2016  M70 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA1600600

LG
Special weather statement, Jul 3, 7:14 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT SUN JUL 3 2016

OKZ001-040045-
CIMARRON OK-
714 PM CDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 745 PM CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KENTON...OR 26 MILES WEST OF BOISE CITY...MOVING SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK...KENTON AND WHEELESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3700 10286 3692 10264 3673 10280 3660 10300
      3700 10300
TIME...MOT...LOC 0013Z 314DEG 24KT 3687 10295

CE
Local storm report, Jul 3, 7:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     3 SSE BOISE CITY        36.69N 102.50W
07/03/2016  M58 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA1600601

LG
Local storm report, Jul 3, 7:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     3 SSE BOISE CITY        36.69N 102.50W
07/03/2016  M61 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA1600602

LG
Special weather statement, Jul 3, 7:24 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT SUN JUL 3 2016

OKZ001-040100-
CIMARRON OK-
724 PM CDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON COUNTY
UNTIL 800 PM CDT...

AT 724 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF BOISE CITY...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRIGGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3673 10224 3661 10204 3650 10214 3650 10249
      3671 10254 3677 10238
TIME...MOT...LOC 0024Z 314DEG 24KT 3666 10242

CE
Special weather statement, Jul 3, 7:39 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
739 PM CDT SUN JUL 3 2016

TXZ011-040115-
OLDHAM TX-
739 PM CDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OLDHAM COUNTY UNTIL
815 PM CDT...

AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ADRIAN...OR 15 MILES WEST OF VEGA...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ADRIAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3539 10266 3526 10245 3519 10252 3518 10275
      3529 10282
TIME...MOT...LOC 0039Z 318DEG 13KT 3528 10269

CE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:14 PM CDTSpecial Weather StatementAMACimarron31 min
Jul 3, 7:24 PM CDTSpecial Weather StatementAMACimarron36 min
Jul 3, 8:05 PM CDTSevere Thunderstorm WarningAMACimarron25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.